Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Emergency Medicine
Volume 2017 (2017), Article ID 2174379, 3 pages
Case Report

Atypical Neuroleptic Malignant Syndrome Associated with Use of Clozapine

Emergency Department, Hospital Universitario San Ignacio, Pontificia Universidad Javeriana, Bogotá, Colombia

Correspondence should be addressed to Quevedo-Florez Leonardo

Received 21 September 2016; Revised 31 December 2016; Accepted 10 January 2017; Published 20 February 2017

Academic Editor: Oludayo A. Sowande

Copyright © 2017 Quevedo-Florez Leonardo et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The Neuroleptic Malignant Syndrome (NMS) is a medical emergency of infrequent presentation in the emergency department, which is associated with the use of psychiatric drugs, such as typical and atypical antipsychotics. Our case addresses a 55-year-old patient diagnosed with undifferentiated schizophrenia for 10 years, who had been receiving clozapine and clonazepam as part of their treatment. This patient presents the symptoms of Neuroleptic Malignant Syndrome without fever, which improves with treatment especially with the withdrawal of clozapine. In the absence of fever and clinical improvement, the patient is considered to have an atypical presentation of this disease.